Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 9, NWS Mobile, AL

February 1, 2020

NWS Mobile, AL issued this small craft advisory at Feb 1, 2020, 2:46 AM CST. It took effect at Feb 1, 2020, 3:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 2:46 AM CST (08:46 UTC)
In effect from
Feb 1, 2020, 3:00 PM CST
Expired
Feb 2, 2020, 1:24 AM CST
In force
10 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

251 
WHUS74 KMOB 010846
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
246 AM CST Sat Feb 1 2020

GMZ650-655-670-675-020000-
/O.NEW.KMOB.SC.Y.0009.200201T2100Z-200202T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
246 AM CST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 18 to 23 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
785 
WHUS74 KMOB 012038
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
238 PM CST Sat Feb 1 2020

GMZ650-655-670-675-020500-
/O.EXT.KMOB.SC.Y.0009.200201T2100Z-200202T1000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
238 PM CST Sat Feb 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 
  NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 4 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
611 
WHUS74 KMOB 020502
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1102 PM CST Sat Feb 1 2020

GMZ650-655-670-675-021000-
/O.CON.KMOB.SC.Y.0009.000000T0000Z-200202T1000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1102 PM CST Sat Feb 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt. Seas
  3 to 5 ft near shore and 4 to 7 feet well offshore.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 
  NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 4 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
081 
WHUS74 KMOB 020724 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
124 AM CST Sun Feb 2 2020

GMZ650-655-670-675-020830-
/O.CAN.KMOB.SC.Y.0009.000000T0000Z-200202T1000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
124 AM CST Sun Feb 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:00 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Feb 1, 12:00 AM CST, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1200 AM CST Sat Feb 1 2020

.NEAR TERM /Now Through Saturday night/...The axis of a large
upper level trough extending from the upper midwest to northern
Mexico will move east, and extend from the Great Lakes region to
the northwest Gulf of Mexico by noon today. This upper trough will
then pass over our region this afternoon, and well east of the
area tonight. Meanwhile, a surface low pressure area over the
northeast Gulf of Mexico will moves eastward across the Florida
Peninsula this morning, with strong surface high pressure building
in from the west through tonight. Isolated light rain showers or
drizzle across the area will shift east as well this morning, and
then taper off through the remainder of the day as dry air moves
in from the north. Dry conditions will then follow through the
overnight hours as surface high pressure builds in from the west.

High temperatures today will range from 55 to 60 degrees. Low
temperatures tonight will range from 36 to 41 degrees. /22

&&

.AVIATION...
06Z issuance...Mainly IFR to occasional LIFR ceilings and IFR to
MVFR visibilities, due to light rain showers/drizzle, or patchy
fog will occur overnight into early Saturday morning. The rain
showers and drizzle will gradually taper off through the remainder
of Saturday morning, with ceilings lifting back to VFR criteria
by 01.21z. North to northwest winds of 5 to 10 knots will continue
through the forecast period. /22

&&

.PREV DISCUSSION... /issued 605 PM CST Fri Jan 31 2020/

NEAR TERM UPDATE /Now Through Saturday night/...A north-south
surface boundary with an axis along the Tombigbee River is
beginning to develop early this evening. This boundary is expected
to strengthen overnight as converging surface winds slightly
increase either side of the boundary. This will provide
sufficient low level lift for isolated to scattered light rain
showers and drizzle to develop and increase in coverage throughout
the evening hours. This boundary is forecast to shift very slowly
eastward after midnight into Saturday morning, with the
precipitation shifting east as well. Every model, from high-res to
spectral, develop this precipitation across the forecast area,
with some showing likely rain. For now just capped the pops at 34
percent. Updates have been sent. /22

.PREV DISCUSSION... /issued 407 PM CST Fri Jan 31 2020/

NEAR TERM UPDATE /Now Through Saturday night/...Much of the rain
will move east of the area this evening as a sfc low over the
northern Gulf moves east of the area. Meanwhile, a positive tilt
upper trough will slowly progress eastward through Saturday. Some
patchy fog is possible over portions of the area tonight due to
the moist ground conditions. Southwest upper flow and weak
isentropic lift will maintain clouds and a few showers overnight
into Saturday morning. However, the deep layer moisture will have
moved east of the area, therefore additional rainfall amounts will
remain very light. Skies will begin to clear from west to east
late Saturday afternoon into Saturday night as the trough
progresses eastward and a drier airmass moves into the area. Lows
tonight will be in the low to mid 40s inland to upper 40s along
the coast. Highs on Saturday will climb into the upper 50s. /13

SHORT TERM /Sunday Through Monday night/...A deeply dry northwest
flow aloft will prevail across the north central Gulf Coast region
on Sunday, before shortwave ridging aloft builds overhead into
Sunday night. A surface ridge of high pressure will also build
eastward across the Gulf of Mexico through Sunday night. A drier
surface airmass spreads in with the building ridge Sunday, with
lower daytime relative humidity expected. Highs on Sunday will
range from the mid to upper 60s inland, and in the lower to mid
60s along the coast. Lows Sunday night will range in the lower to
mid 40s over most places, except in the upper 40s near the
immediate coast.

The mid to upper level flow pattern will transition southwesterly
Monday ahead of the next deepening upper level trough over the
western CONUS. A shortwave trough in the increasing southwest flow
aloft will lift northeastward toward our region late Monday night.
Increasing deep layer moisture and weak isentropic ascent may
result in the development of a few showers around the area late
Monday night. Highs Monday otherwise look to range in the upper
60s to lower 70s, while lows Monday night will be a little warmer
in the lower to mid 50s, except in the upper 50s to lower 60s near
the immediate coast and beaches. /21

EXTENDED TERM /Tuesday Through Friday/...The western CONUS upper
level trough will take on a positive tilt Tuesday into Wednesday
as it moves eastward across the Rocky Mountains and adjacent
plains states. A moist southwest flow pattern aloft will prevail
over our region well in advance of this system on Tuesday. Subtle
shortwave impulses within the mid to upper level flow along with
the increased deep layer moisture will result in increased
coverage of rain showers across our region Tuesday and Tuesday
night, especially across southeast MS and adjacent southwest AL.
Weak instability could also result in isolated thunderstorms over
our western and northwestern zones Tuesday night. A more potent
shortwave trough in the southwest flow may lift northeastward
across our forecast area Wednesday into Wednesday night ahead of
the main trough moving across the Plains. A wave of surface low
pressure will also approach the Gulf Coast states along an
advancing cold front through Wednesday night. Low level moisture
will continue to increase Wed-Wed night on southerly low level
flow with surface dewpoints rising into the lower to mid 60s
across the region. A modestly unstable airmass may develop with
MLCAPE values up to around 500 J/KG ahead of this approaching
system. A strengthening southwesterly low level jet on the order
of 40-50 knots may also develop over our region late Wednesday
into Wednesday night. The alignment of favorable dynamics/shear
and instability could favor some severe potential over our area
Wednesday through early Thursday, though the degree of instability
and timing of this next system is still in question. We placed
mention of a few strong to severe storms in our HWO. We will be
monitoring this system closely over the next few days. Good rain
chances may linger into Thursday depending on timing of the front,
but it currently appears that rain chances should decrease late
Thursday into Friday following the passage of the front. The quality
of moisture could also favor locally heavy rainfall around the
region Wednesday into Thursday. /21

MARINE...Light to moderate northerly flow will increase Saturday
into Saturday as high pressure builds eastward. Winds and seas will
decrease Sunday into Monday as high pressure moves over the northern
Gulf. Southerly flow develops early next week and increases through
mid week as high pressure moves east and an area of low pressure
approaches from the west. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 31, 2:40 PM CST, 12 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
240 PM CST Fri Jan 31 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
240 PM CST Fri Jan 31 2020

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

There is a MODERATE RISK of dangerous rip currents along the Gulf
beaches of Alabama and the western Florida panhandle both today and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a MODERATE RISK of dangerous rip currents along the Gulf
beaches of Alabama and the western Florida Panhandle Saturday
through Monday.

A few strong to severe storms may be possible Wednesday into
early Thursday across portions of the area.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>636-650-655-670-675-012045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
240 PM CST Fri Jan 31 2020

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.